Alert archive / Vermont / Flash Flood Warnings in 2023

Flash Flood Warning 34, NWS Albany, NY

September 8, 2023Windham County, Vermont

NWS Albany, NY issued this flash flood warning at Sep 8, 2023, 5:28 PM EDT for Windham County, Vermont. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2023, 5:28 PM EDT (21:28 UTC)
Expired
Sep 8, 2023, 9:00 PM EDT
In force
4 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

County Windham County, VT

The radar

The Albany radar (KENX), 127 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2023-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2469 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2023-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2469 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted.

104 
WGUS51 KALY 082128
FFWALY
VTC025-090030-
/O.NEW.KALY.FF.W.0034.230908T2128Z-230909T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albany NY
528 PM EDT Fri Sep 8 2023

The National Weather Service in Albany has issued a

* Flash Flood Warning for...
  Southeastern Windham County in southern Vermont...

* Until 830 PM EDT.

* At 528 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 3 inches of rain have 
  fallen. Additional rainfall amounts up to 1 inch are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Vernon, Guilford, North Vernon, Fairview Village and Packer Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report flooding to the National Weather Service by email at 
ALB.stormreport@noaa.gov... On Facebook at 
www.facebook.com/nwsalbany or twitter @nwsalbany.

&&

LAT...LON 4273 7267 4286 7256 4286 7255 4285 7256
      4284 7255 4281 7254 4278 7251 4277 7252
      4276 7251 4277 7250 4277 7249 4276 7248
      4275 7247 4273 7246

FLASH FLOOD...RADAR INDICATED

$$

SND
1 follow-up statement
808 
WGUS51 KALY 082332
FFWALY
VTC025-090100-
/O.EXT.KALY.FF.W.0034.000000T0000Z-230909T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albany NY
732 PM EDT Fri Sep 8 2023

The National Weather Service in Albany has extended the

* Flash Flood Warning for...
  Southeastern Windham County in southern Vermont...

* Until 900 PM EDT.

* At 732 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 3.5 inches of rain have 
  fallen. Additional rainfall amounts up to 0.5 inches are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Vernon, Guilford, North Vernon, Fairview Village and Packer Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report flooding to the National Weather Service by email at 
ALB.stormreport@noaa.gov... On Facebook at 
www.facebook.com/nwsalbany or twitter @nwsalbany.

&&

LAT...LON 4273 7267 4286 7256 4286 7255 4285 7256
      4284 7255 4281 7254 4278 7251 4277 7252
      4276 7251 4277 7250 4277 7249 4276 7248
      4275 7247 4273 7246

FLASH FLOOD...RADAR INDICATED

$$

SND

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 4:52 PM EDT, 36 minutes earlier.

Area forecast discussion, Sep 8, 4:52 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
452 PM EDT Fri Sep 8 2023

.SYNOPSIS...
A front will be stalled near eastern New York and
western New England this afternoon and linger through the weekend.
This will result in continued unsettled and humid weather with
chances of showers and thunderstorms, especially during the
afternoon and evening hours. Some storms may become severe producing
damaging wind gusts and possibly large hail into tonight south and
east Albany.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 430 PM EDT...Severe thunderstorm Watch #675 has been
issued until 11 pm EDT for western New England, the eastern
Capital District including Albany, the Taconics, eastern
Catskills and the mid Hudson Valley.

A few warnings have been issues for southeast VT, Albany and
Columbia, and Litchfield Counties.

Sfc dewpoints remain in the 60s lower 70s. It will not be as
warm today with clouds and the first boundary hung up near
southern NY and eastern New England. PWATs remain above normal
in the 1.5-1.8" range on the SPC Mesoanalysis. MLCAPEs have
risen to 1000-3000 J/kg over the Taconics, eastern Capital
District, the Mid Hudson Valley, southern VT, Berkshires and NW
CT. The effective bulk shear has increased 20-30 KT. Multicell
clusters or lines may form in the watch area. Less of a severe
threat to the north and west as the next boundary approaches and
more cloud cover inhibits instability. Damaging winds will be
the main threat from wet microbursts and bowing segments. Large
hail can not be ruled out.

We will have to watch for isolated flash flooding due to
rainfall rates increasing to 1"/hr. At the very least small
stream and poor drainage flooding is possible and some Flood
Advisory products have been issued.

Showers and storms will gradually decrease in intensity and
coverage prior to midnight with the waning instability. We kept
a slight chance of thunderstorms until midnight to 2 am. Lows
will still be muggy with lower to upper 60s, except across the
southern Dacks and eastern Catskills some upper 50s are
possible.  Patchy fog may form in some of the valley  areas.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
Tomorrow...The frontal boundary remains stalled over southern NY
and west-central New England. Some spotty showers may occur in
the morning. It will remain mostly cloudy and humid. High
pressure will try to ridge in from the Great Lakes Region and
southeast Ontario and Quebec. The entire day does not look like
a washout, but after some patchy fog and stratus. PWATs continue
to run above normal in the 1.25-1.75" range over +1 to +2
STDEVs above normal. The best instability looks like it will be
south and east of Albany based on the HREFs with mean SBCAPEs of
1000-2000 J/kg with 0-6 km bulk shear values of 20-25 KT. SPC
put the entire area in a Marginal Risk for severe thunderstorms.
Again, a few isolated severes may be possible south and east of
I-90. Locally heavy rainfall is possible. WPC continues to have
the entire area in a Marginal Risk. Can't rule out an isolated
flash flood. Highs will be in the upper 70s to lower 80s in the
major valleys and upper 60s to mid 70s over the mtns.

The showers and storms should weaken with the loss of the
diurnal heating and diminishing instability. Some patchy fog or
low stratus may form again. Lows will be in the 60s with some
upper 50s over the higher terrain west of the Hudson River
Valley.

Sunday-Sunday night...The boundary may shift slightly westward
over southern NY and the eastern NY and western New England
border with multiple weak waves of low pressure moving along
it. Severe threat looks less despite moderate instability. Some
locally heavy rainfall is possible with elevated PWATS. Still
can not rule out an isolated flash flood. Periods of rain are
possible in the afternoon into the evening. Highs will be in the
70s with some upper 60s over the mountains. The showers/rainfall
will linger at night. Could see some widespread half inch to
inch rainfall amounts. The showers may dwindle towards daybreak
with lows in the mid 50s to mid 60s.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
The long term period opens on Monday with increasing rain chances
downstream of an approaching trough axis. Weak positive vorticity
advection coupled with modest height falls will result in increasing
chances for precipitation. The greatest coverage is expected south
and east of Albany in closer proximity to the stalled frontal
boundary. Slightly weaker forcing for ascent on Tuesday should
hinder the overall coverage of showers and storms. That being said,
we still cannot rule out any isolated, diurnally-driven activity.

A vertically stacked low pressure system is then anticipated to
impact the ALY CWA beginning late Tuesday night through the end of
the day on Wednesday. Increasing moisture associated with south
southwesterly 300 mb flow on the order of 50-75 kt will result in
PWATs near 1.50". Thus, locally heavy rainfall cannot be ruled out
during this period.

Forecast uncertainty then increases towards the end of the period
for Thursday and Friday. At this vantage point, it does appear that
unsettled conditions may be in store as a sharp upper-level trough
approaches from the Great Lakes Region. The forecast may also be
dependent on the eventual track of Hurricane Lee. It is far too
early to get into specifics. For now, please continue to monitor the
latest forecast from hurricanes.gov.

A return to much more seasonable to even slightly below normal
temperatures are expected beginning on Tuesday. High temperatures in
the valleys are expected to only reach the lower 70s.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
Through 18z Saturday...VFR conditions prevail at all terminals,
though KGFL has bounced a bit between VFR and MVFR ceilings through
this afternoon. A TEMPO group was included in the TAFs to account
for any further lowered ceilings here through much of the afternoon.

A secondary cold front will move through the region later this
afternoon and into tonight, creating the threat of showers and
thunderstorms across the area. The spatial spread of convection will
not be as great as yesterday, however, it is still likely that the
terminals will experience at least showers at some point during the
18z TAF period. Based on latest guidance, the most likely time for
showers and thunderstorms looks to fall between 03-10z. The terminal
more likely to see a thunderstorm looks to be KPOU, so a PROB30
group was included to account for this possibility. It is
possible that some thunder develop elsewhere, but confidence is
not high. Will monitor conditions throughout the afternoon and
into this evening and make amendments where needed.

Upon convective activity ceasing across the area, MVFR ceilings may
persist through mid-morning/early afternoon before VFR conditions
return. Winds throughout the period will be relatively light mainly
out of the northwest with sustained speeds of 2-5 kt. It is possible
for a stronger gust to occur where thunderstorms develop, however
this will be highly isolated.

Outlook...

Saturday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Sunday: High Operational Impact. Definite SHRA...TSRA.
Sunday Night: High Operational Impact. Likely SHRA...TSRA.
Monday: High Operational Impact. Definite SHRA...TSRA.
Monday Night: Low Operational Impact. Slight Chance of SHRA.
Tuesday: Moderate Operational Impact. Chance of SHRA.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...Wasula
NEAR TERM...Wasula
SHORT TERM...Wasula
LONG TERM...Gant/Belkin
AVIATION...Gant
Hazardous weather outlook, Sep 8, 5:04 PM EDT, 24 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
504 PM EDT Fri Sep 8 2023

CTZ001-013-MAZ001-025-NYZ051>054-058>061-063>066-VTZ013>015-091100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Western Albany-Eastern Albany-Western Rensselaer-
Eastern Rensselaer-Western Greene-Eastern Greene-Western Columbia-
Eastern Columbia-Western Ulster-Eastern Ulster-Western Dutchess-
Eastern Dutchess-Bennington-Western Windham-Eastern Windham-
504 PM EDT Fri Sep 8 2023

...SEVERE THUNDERSTORM WATCH 675 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, portions of eastern New York and southern
Vermont.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Storms will also be capable of heavy downpours that could result in
localized flooding of urban, poor drainage and low lying areas with
isolated flash flooding possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a chance of thunderstorms Saturday, Sunday and Monday,
mainly during the afternoon to evening hours each day.

Some of the thunderstorms may be severe Saturday afternoon into the
evening with damaging winds the main threat.

Storms will be capable of heavy downpours that could result in
localized flooding of urban, poor drainage and low lying areas with
isolated flash flooding possible through the weekend into early next
week.

.SPOTTER INFORMATION STATEMENT...
Spotters should send severe weather reports to the National Weather
Service.

NYZ032-033-038>043-047>050-082>084-091100-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Montgomery-Northern Saratoga-Northern Warren-Northern Washington-
Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga-
Northern Fulton-Southeast Warren-Southern Washington-
504 PM EDT Fri Sep 8 2023

This Hazardous Weather Outlook is for portions of eastern New York.

.DAY ONE...Tonight.

Isolated strong thunderstorms are expected this afternoon into
tonight.

Storms will also be capable of heavy downpours that could result in
localized flooding of urban, poor drainage and low lying areas with
isolated flash flooding possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a chance of thunderstorms Saturday, Sunday and Monday,
mainly during the afternoon to evening hours each day.

Some of the thunderstorms may be severe Saturday afternoon into the
evening with damaging winds the main threat.

Storms will be capable of heavy downpours that could result in
localized flooding of urban, poor drainage and low lying areas with
isolated flash flooding possible during the weekend into early next
week.

.SPOTTER INFORMATION STATEMENT...

Spotters should send severe weather reports to the National Weather
Service.

In the hours before

Special weather statement, Sep 8, 5:04 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Albany NY
504 PM EDT Fri Sep 8 2023

MAZ001-NYZ052>054-059>061-VTZ013-082145-
Northern Berkshire MA-Eastern Albany NY-Eastern Columbia NY-
Western Rensselaer NY-Eastern Greene NY-Western Columbia NY-
Eastern Rensselaer NY-Bennington VT-
504 PM EDT Fri Sep 8 2023

...A strong thunderstorm will impact portions of north central
Berkshire, north central Columbia, southeastern Albany, northeastern
Greene, Rensselaer and southwestern Bennington Counties through 545
PM EDT...

At 504 PM EDT, Doppler radar was tracking a strong thunderstorm over
Nassau, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
East Greenbush, Nassau, Williamstown, Pownal, New Baltimore, Ravena,
Stephentown, Coxsackie, Grafton, Berlin, Valatie,
Castleton-On-Hudson, Kinderhook, West Sand Lake, Averill Park,
Selkirk, Wynantskill, North Greenbush, Brunswick and Sand Lake.

This includes the following highways...
 Interstate 90 between exits 10 and 9.
 Interstate 87 between exits 21B and 22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
western Massachusetts...east central New York...and southern Vermont.

&&

LAT...LON 4229 7379 4246 7398 4286 7340 4275 7312
TIME...MOT...LOC 2104Z 220DEG 30KT 4253 7359

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MEM
Special weather statement, Sep 8, 5:05 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Albany NY
505 PM EDT Fri Sep 8 2023

NYZ058-063-064-082145-
Western Ulster NY-Western Greene NY-Eastern Ulster NY-
505 PM EDT Fri Sep 8 2023

...A strong thunderstorm will impact portions of northeastern Ulster
and south central Greene Counties through 545 PM EDT...

At 504 PM EDT, Doppler radar was tracking a strong thunderstorm near
Olivebridge, or 9 miles west of Kingston, moving north at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Kingston, Hurley, Woodstock, West Shokan, Kenneth L Wilson
Campground, High Falls, Lake Katrine, Phoenicia, Tillson, West
Hurley, Mount Tremper, Lanesville, Olivebridge, Port Ewen, Rosendale,
Marbletown, Veteran, Centerville, Rolling Meadows and Maple Hill.

This includes Interstate 87 near exit 19.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
east central New York.

&&

LAT...LON 4178 7398 4180 7427 4213 7436 4214 7399
TIME...MOT...LOC 2104Z 177DEG 19KT 4188 7416

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CS
Special weather statement, Sep 8, 5:11 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Albany NY
511 PM EDT Fri Sep 8 2023

CTZ001-MAZ025-082145-
Northern Litchfield CT-Southern Berkshire MA-
511 PM EDT Fri Sep 8 2023

...A strong thunderstorm will impact portions of northeastern
Litchfield County through 545 PM EDT...

At 511 PM EDT, Doppler radar was tracking a strong thunderstorm over
Winsted, or near Torrington, moving northeast at 20 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Torrington, New Hartford, Winsted, New Hartford Center, Barkhamsted,
Colebrook, South Norfolk, Torringford, Mooreville, North Colebrook,
Riverton, New Boston, Kelly Corner, Mill Brook, Beech Rock,
Robertsville, Turkey Cobble, Goose Green, North Goshen and Pleasant
Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northern Connecticut...and western Massachusetts.

&&

LAT...LON 4190 7291 4189 7294 4187 7295 4179 7305
      4189 7324 4217 7306 4215 7303 4214 7303
      4215 7307 4212 7306 4211 7307 4209 7307
      4204 7306 4204 7301 4197 7303 4197 7289
TIME...MOT...LOC 2111Z 215DEG 15KT 4191 7309

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

CS
Special weather statement, Sep 8, 5:13 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Albany NY
513 PM EDT Fri Sep 8 2023

MAZ001-VTZ015-082130-
Northern Berkshire MA-Eastern Windham VT-
513 PM EDT Fri Sep 8 2023

...A strong thunderstorm will impact portions of east central
Berkshire and southeastern Windham Counties through 530 PM EDT...

At 512 PM EDT, Doppler radar was tracking a strong thunderstorm over
Savoy, or 11 miles southeast of North Adams, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Vernon, Leyden, Savoy, Windsor, Peru, Brier, North Vernon and Packer
Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
western Massachusetts...and southern Vermont.

&&

LAT...LON 4272 7269 4260 7296 4259 7297 4239 7301
      4238 7303 4253 7313 4280 7253 4278 7251
      4276 7251 4277 7249 4276 7248 4273 7246
TIME...MOT...LOC 2112Z 250DEG 22KT 4254 7301

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

MEM
Special weather statement, Sep 8, 5:18 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Albany NY
518 PM EDT Fri Sep 8 2023

NYZ041>043-083-084-082200-
Northern Washington NY-Southern Washington NY-Southeast Warren NY-
Northern Warren NY-Northern Saratoga NY-
518 PM EDT Fri Sep 8 2023

...A strong thunderstorm will impact portions of southeastern Warren,
northeastern Saratoga and west central Washington Counties through
600 PM EDT...

At 518 PM EDT, Doppler radar was tracking a strong thunderstorm near
West Glens Falls, or near Glens Falls, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Glens Falls, Hudson Falls, Lake George Village, Fort Edward, Corinth,
Hartford, Bolton Landing, West Glens Falls, Lake Luzerne Campground,
Glens Falls North, Queensbury, Wilton, Kingsbury, Mount Hope, South
Glens Falls, Lake Luzerne, Bolton, Hadley, Lake George and Fort Ann.

This includes Interstate 87 between exits 16 and 22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4311 7375 4324 7396 4357 7366 4340 7334
TIME...MOT...LOC 2118Z 219DEG 24KT 4328 7376

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

MEM
Local storm report, Sep 8, 5:22 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
522 PM EDT Fri Sep 08 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     Tstm Wnd Dmg     1 NNW Washington        41.64N  73.32W
09/08/2023                   Litchfield         CT   911 Call Center

            A couple of wires down on Tirus Road

&&

Event Number ALY2304348

EAB

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 8:59 PM EDTSevere Thunderstorm WarningALYBennington, Windham64 min
Sep 8, 3:20 PM EDTSpecial Weather StatementALYWindham40 min
Sep 8, 3:46 PM EDTSevere Thunderstorm WarningALYWindham59 min
Sep 8, 3:51 PM EDTAreal Flood AdvisoryALYWindham3 hr
Sep 8, 4:43 PM EDTSpecial Weather StatementALYWindham47 min
Sep 8, 5:37 PM EDTSpecial Weather StatementALYWindham38 min

Nearby

Flash Flood Warnings in Vermont, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.